Alert archive / West Virginia / Tornado Warnings in 2010
Tornado Warning 10, NWS Charleston, WV
NWS Charleston, WV issued this tornado warning at Sep 16, 2010, 7:40 PM EDT for Jackson County, Wirt County, Wood County, West Virginia; Athens County, Meigs County, Ohio. It was in force for 50 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2010, 7:40 PM EDT (23:40 UTC)
- Expired
- Sep 16, 2010, 8:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Meigs County, OH, Jackson County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 7:45 PM EDT | HAIL 1 | Coolville, OH | |
| Sep 16, 7:52 PM EDT | HAIL 1.25 | Coolville, OH | |
| Sep 16, 8:00 PM EDT | TORNADO | 2 N Reedsville, OH | MULTIPLE HOUSES DAMAGED ON RT 124 NEAR ATHENS CO LINE. |
| Sep 16, 8:00 PM EDT | TORNADO | 3 Ene Forked Run State, WV | *** 1 FATAL, 1 INJ *** 15 STRUCTURES HEAVILY DAMAGED IN BELLEVILE BY POSSIBLE TORNADO. DAMAGE TO SEVERAL CAMPER TRAILERS. 1 FATALITY AND SEVERAL INJURIES. RT 16 CLOSED ON ACCOUNT OF DOWNED TREES AND WIRES. |
| Sep 16, 8:10 PM EDT | TORNADO | 1 N Belleville, WV | CONFIRMED TORNADO BY NWS STORM SURVEY...JUST NORTH OF BELLEVILLE IN WOOD COUNTY WV...AROUND 810 PM EDT. |
| Sep 16, 8:10 PM EDT | TORNADO | Belleville, WV | BETWEEN WOOD AND JACKSON COUNTIES. TREES DOWN, SOME ON CARS, TRAILERS ON FIRE, POWER LINES DOWN. |
| Sep 16, 8:15 PM EDT | TSTM WND GST 60 | Rockport, WV | |
| Sep 16, 8:27 PM EDT | TORNADO | Rockport, WV | TORNADO TOUCHDOWN REPORTED BY WOOD COUNTY 911. MOBILE HOME DESTROYED WITH MULTIPLE POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 16, 5:02 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
380 WFUS51 KRLX 162340 TORRLX OHC009-105-WVC035-105-107-170030- /O.NEW.KRLX.TO.W.0010.100916T2340Z-100917T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 740 PM EDT THU SEP 16 2010 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... NORTHERN JACKSON COUNTY IN WEST VIRGINIA... WEST CENTRAL WIRT COUNTY IN WEST VIRGINIA... THIS INCLUDES THE CITY OF ELIZABETH... SOUTHWESTERN WOOD COUNTY IN WEST VIRGINIA... SOUTHEASTERN ATHENS COUNTY IN SOUTHEAST OHIO... EASTERN MEIGS COUNTY IN SOUTHEAST OHIO... THIS INCLUDES THE CITY OF FORKED RUN STATE PARK... * UNTIL 830 PM EDT * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF TUPPERS PLAINS...OR 10 MILES WEST OF COOLVILLE...MOVING SOUTHEAST AT 45 MPH. ANOTHER DANGEROUS STORM WAS LOCATED 5 MILES NORTH OF ALBANY WAS CAPABLE OF PRODUCING AS TORNADO AS WELL. THIS STORM IS MOVING SOUTEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RAVENSWOOD AND SANDYVILLE. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 145 AND 165 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE REPORT TORNADOES...HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. && LAT...LON 3907 8137 3884 8164 3921 8219 3926 8202 TIME...MOT...LOC 2339Z 299DEG 38KT 3918 8193 $$ 30
1 follow-up statement
918 WWUS51 KRLX 170008 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 808 PM EDT THU SEP 16 2010 OHC009-105-WVC035-105-107-170030- /O.CON.KRLX.TO.W.0010.000000T0000Z-100917T0030Z/ ATHENS OH-MEIGS OH-JACKSON WV-WIRT WV-WOOD WV- 808 PM EDT THU SEP 16 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR EASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST OHIO...AND SOUTHWESTERN WOOD...WEST CENTRAL WIRT AND NORTHERN JACKSON COUNTIES IN WEST VIRGINIA... AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A DANGEROUS THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED NEAR ROCKPORT...OR 10 MILES EAST OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 40 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORRISTOWN AND ELIZABETH. THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS 145 AND 165 IN WEST VIRGINIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT THURSDAY EVENING FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA. && PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3907 8137 3884 8164 3921 8219 3926 8202 TIME...MOT...LOC 0008Z 294DEG 36KT 3908 8158 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Sep 16, 5:33 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 16, 5:33 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 533 PM EDT THU SEP 16 2010 .SYNOPSIS... A STRONG COLD FRONT PUSHES EAST OF THE AREA TONIGHT. HIGH PRESSURE RETURNS FRIDAY AND LASTS INTO THE WEEKEND. ANOTHER COLD FRONT PUSHES SOUTHEAST SUNDAY. HIGH PRESSURE RETURNS NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 669 FOR PARTS OF EXTREME SOUTHEAST OHIO AND EXTREME NORTHWEST WEST VIRGINIA UNTIL 9 PM THIS EVENING. ALSO UPDATED POPS TO FOLLOW LINE OF STORMS WITH FRONT ACROSS MAINLY THE NORTHERN AREAS EARLY TONIGHT...OTHERWISE LITTLE CONVECTION AS THE SHORT WAVE RESPONSIBLE FOR THE DAYTIME RAINS HAS JUST ABOUT EXITED THE MOUNTAINS. PREVIOUS DISCUSSION... BASED ON LATEST RADAR MOSAIC...LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS AREA. THIS AREA SHOULD CONTINUE TO PUSH EAST...WITH PRECIP CHANCES DECREASING BEHIND THIS AREA. HOWEVER...LATEST RUC...AS WELL AS RADAR...INDICATES ANOTHER LINE OF SHOWERS/STORMS CURRENTLY DEVELOPING TO OUR NORTHWEST...WILL MOVE EAST THRU EARLY TONIGHT. APPEARS BEST COVERAGE WILL BE ACROSS OUR NORTHERN COUNTIES...SOUTHEAST OHIO/NORTHERN WEST VIRGINIA. SPC HAS THE NORTHWEST HALF OF OUR FORECAST AREA IN SLIGHT RISK AREA...WITH DAMAGING WINDS BEING THE MAIN THREAT. FEEL ANY SEVERE THREAT WILL BE LIMITED TO FAR NORTHWEST/NORTH-CENTRAL COUNTIES... BUT WILL NOT INCLUDE SEVERE WORDING AT THIS TIME. BUT WILL INCLUDE GUSTY WINDS IN THE GRIDS THROUGH 02Z. MODELS SUGGEST PRECIP CHANCES SHOULD THEN END EARLY FRIDAY...WITH DRY WEATHER ANTICIPATED THROUGH THE REMAINDER OF THE DAY. BASED ON CURRENT TEMPS BEHIND FRONT...HAVE TWEAKED LOW TEMPS FOR TONIGHT DOWN A DEGREE OR TWO. OTHERWISE...GUIDANCE FOR FRIDAY IS CLOSE TO PAST NUMBERS AND WAS GENERALLY USED. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... WITH A COLD FRONT EAST OF THE MOUNTAINS...A HIGH PRESSURE SLIDES FROM THE NORTHWEST BRINGING DRY AND COOLER AIRMASS INTO OUR REGION FRIDAY NIGHT AND SATURDAY. A BROAD AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST FAR NORTH...ALONG THE US AND CANADA BORDER ON SUNDAY. THE GFS SHOWS AN ELONGATED VORT MAX AROUND THE SOUTHERN PERIPHERY OF THIS LOW...ACROSS PA...AND NORTHERN OH. THE ECMWF AND GEM SHOW THIS FEATURE WAY FURTHER NORTH...BUT SHOW WEAK SHORT WAVES MOVING ACROSS OH AND WV FOR THE SAME TIME PERIOD. THE SREF SUGGEST AN APPROACHING COLD FRONT BRINGING QPF ACROSS THE AREA...WHILE THE GFS AND ECMWF KEEP PCPN NORTH OF THE AREA SUN NIGHT INTO MONDAY. DECIDED TO CARRY SLIGHT CHANCE WITH THIS FEATURE MAINLY ACROSS THE NORTHERN THIRD OF THE AREA...AND TO KEEP THE SOUTHERN TWO THIRDS DRY. FOR TEMPERATURES....WENT WITH BIAS CORRECTED CONSENSUS MOS KEEPING HIGHS IN THE LOWER 80S SATURDAY...INCREASING A DEGREE OR TWO ON SUNDAY. CLEAR SKIES WILL PROVIDE LOWS IN THE LOWER 50S...INCREASING A DEGREE OR TWO BY SUN NIGHT DUE TO CLOUD COVER. && .LONG TERM /MONDAY THROUGH THURSDAY/... BY MONDAY...THE AFOREMENTIONED COLD FRONT COULD PUSH SOUTH AS A DRY FRONT LINING UP ALONG SOUTHERN VA AND KY BETWEEN HIGH PRESSURES TO THE NORTH AND SOUTH. THIS SCENARIO SHOULD KEEP THIS FRONTAL BOUNDARY RATHER WEAK WITH JUST ONLY CLOUDS. ON TUESDAY...THE FRONTAL REMNANTS LIFT NORTHEAST AS A WARM FRONT KEEPING SOME CLOUD COVER ACROSS THE AREA. HIGH PRESSURE TAKES CONTROL OF WEATHER CONDITIONS WED AND EARLY THU...BRINGING WARMER TEMPERATURES AND RELATIVELY DRY WEATHER. ANOTHER COLD FRONT APPROACHES FROM THE NORTH ON THURSDAY...PERHAPS STALLING ACROSS OUR NORTHERN BORDER THRU THE WEEKEND. THE LOCATION AND MOVEMENT OF THIS LATER FRONT IS UNCERTAIN ATTM. ADJUSTED POPS ACCORDINGLY. USED A BLEND OF BIAS CORRECTED MOS GUIDANCE AND HPC TEMPERATURES FOR HIGHS AND LOWS THROUGH THE PERIOD. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... LATEST RADAR MOSAIC INDICATES LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUES TO PUSH EAST ACROSS THE AREA. CONDITIONS UNDER THIS AREA OF PRECIPITATION IS GENERALLY MVFR...WITH IFR CONDITIONS NEAR THE HEAVIER RAIN. THIS PRECIPITATION WILL CONTINUE TO PUSH EAST WITH CONDITIONS ACROSS MANY LOCATIONS BECOMING VFR/MVFR. HOWEVER...EXPECT SOME SHOWERS/STORMS WILL REDEVELOP ACROSS SOUTHEAST OHIO BY 00Z...AND THEN PUSH EAST AHEAD OF A COLD FRONT. AFTER MAIN PRECIPITATION PUSHES AROUND 06Z...MVFR CLOUDS IN THE WRAP AROUND MOISTURE BEHIND THE COLD FRONT WILL...ALONG WITH POST RAIN NOCTURNAL MIST...BRING MVFR CONDITIONS OVERNIGHT TONIGHT...EVEN IFR BY DAWN FRI. CONDITIONS WILL GRADUALLY IMPROVE AFT 12Z. EXPECT GUSTY SW WINDS THIS AFTERNOON WILL BECOME MODERATE W TONIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: MODERATE ALTERNATE SCENARIOS: ISOLATED MVFR FOG COULD DEVELOP ALONG RIVERS AND OTHER FAVORED VALLEY LOCATIONS BESIDES THE TYGART...AND BRIEF IFR MIST/FOG ALONG THE TYGART. TIMING AND INTENSITY OF PRECIPITATION INCLUDING POSSIBLE IFR IN HEAVIER RAINFALL EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H M H H H H M M M H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY H H M L L M L M M H H H CKB CONSISTENCY H H H M M L M L L M H H AFTER 00Z SATURDAY... NO ORGANIZED AREAS OF IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/ARJ NEAR TERM...JMV SHORT TERM...ARJ LONG TERM...ARJ AVIATION...JSH
Hazardous weather outlook, Sep 16, 5:28 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 528 PM EDT THU SEP 16 2010 KYZ101>103-105-OHZ083-086-087-WVZ005>008-013>020-172130- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- RITCHIE-DODDRIDGE- 528 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER SOUTHEAST OHIO...EASTERN KENTUCKY...AND WESTERN WEST VIRGINIA...WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-084-085-WVZ009>011-172130- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER- 528 PM EDT THU SEP 16 2010 ...SEVERE THUNDERSTORM WATCH 669 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ024>040-046-047-172130- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 528 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 16, 6:50 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
650 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL NELSONVILLE 39.45N 82.25W
09/16/2010 U1.00 INCH ATHENS OH PUBLIC
&&
NNNNLocal storm report, Sep 16, 6:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TORNADO 5 S NELSONVILLE 39.39N 82.23W
09/16/2010 ATHENS OH FIRE DEPT/RESCUE
ON PERRY RIDGE ROAD.
&&
JDENTLocal storm report, Sep 16, 7:32 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
732 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO THE PLAINS 39.37N 82.13W
09/16/2010 ATHENS OH NWS EMPLOYEE
HIT TRAILER PARK AND OVERTURNED SEVERAL TRAILERS ON US 33
&&
JDENTLocal storm report, Sep 16, 7:40 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT THU SEP 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO 4 ENE ATHENS 39.35N 82.03W
09/16/2010 ATHENS OH PUBLIC
AUTO TECH BUILDING IS GONE. DEBRIS EVERYWHERE.
&&
JDENTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 7:52 PM EDT | Tornado Warning | RLX | Doddridge, Pleasants, Tyler | 38 min |
| Sep 16, 5:31 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 59 min |
| Sep 16, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 72 min |
| Sep 16, 6:26 PM EDT | Tornado Warning | RLX | Morgan, Perry | 34 min |
| Sep 16, 6:29 PM EDT | Tornado Warning | RLX | Athens, Morgan | 46 min |
| Sep 16, 7:10 PM EDT | Tornado Warning | RLX | Athens, Meigs, Washington | 35 min |
| Sep 16, 7:16 PM EDT | Tornado Warning | RLX | Athens | 29 min |
Nearby
Tornado Warnings in West Virginia, 2010Tornado Warnings in Ohio, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.